Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 29, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 7, 2008, 7:18 AM MDT for 12 counties in New Mexico. It took effect at Apr 7, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2008, 7:18 AM MDT (13:18 UTC)
- In effect from
- Apr 7, 2008, 12:00 PM MDT
- Expired
- Apr 7, 2008, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 1.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2628 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 071318 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 718 AM MDT MON APR 7 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO... .DEEPENING SURFACE LOW PRESSURE OVER THE EASTERN BORDER OF NEW MEXICO COMBINED WITH AN UPPER LEVEL DISTURBANCE MOVING FROM WEST TO EAST ACROSS THE STATE TODAY WILL PRODUCE WEST WINDS TO 30 MPH WITH FREQUENT GUSTS TO 40 MPH THROUGHOUT THE AFTERNOON. RELATIVE HUMIDITIES FALLING INTO THE SINGLE DIGITS AND LOW TEENS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THROUGH THE AFTERNOON. HUMIDITIES WILL RECOVER GRADUALLY TO NEAR 20 PERCENT AFTER SUNSET TO EASE THE FIRE WEATHER DANGER. OVER HIGHER TERRAIN...RED FLAG CONDITIONS WILL BE MOST SEVERE BELOW 8000 FEET AND SIGNIFICANT SNOW PACK. NMZ101>109-080200- /O.UPG.KABQ.FW.A.0025.080407T1800Z-080408T0200Z/ /O.NEW.KABQ.FW.W.0029.080407T1800Z-080408T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 718 AM MDT MON APR 7 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SHY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 7, 2:59 AM MDT, 4 hours 19 minutes earlier.
Area forecast discussion, Apr 7, 2:59 AM MDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 259 AM MDT MON APR 7 2008 .DISCUSSION... WINDS TO BE UP SOMEWHAT THIS AFTERNOON COMPARED TO SUNDAY AS MID LEVEL WINDS TO BE HIGHER AND SFC PRESSURE GRADIENT TO BE TIGHTER ACROSS THE STATE. SPEEDS STRONG ENOUGH TO REQUIRE A WIND ADVISORY FOR ZONE 11 AND THE COMBO OF WINDS AND RH TO BE POTENT ENOUGH TO REQUIRE A RED FLAG WARNING FOR ENTIRE FIRE WX FCST AREA. A FEW FAST MOVING SHORT WAVES WILL BE CARVING A BROADER LONGER WAVE TROUGH ACROSS THE AREA LATER TODAY WHICH WILL HELP INCREASE THE MID LVL WINDS. ONLY ISOLATED SHOWERS AND MOUNTAIN SNOW SHOWERS FAR N OVER THE NEXT ROUGHLY 24 HRS. NEXT SYSTEM LOOKS TO BE AT LEAST A LITTLE MORE AMPLIFIED AND MAY BRING A LITTLE WIDER COVERAGE OF SHOWERS TO THE N AND E...BUT GFS MORE CONSERVATIVE THAN NAM ON THE COVERAGE. EVEN WITH MORE AGGRESSIVE NAM FCST...IT APPEARS THAT ADVISORY LEVEL MOUNTAIN SNOWS MAY BE A LONG SHOT AND GIVEN THE MODEL DISAGREEMENT WILL NOT GO WITH ANY PCPN HIGHLIGHTS FOR NOW. 43 && .AVIATION... DEEPENING SURFACE LOW OVER EASTERN NEW MEXICO THIS AFTERNOON WITH BRISK WESTERLY WINDS ALOFT WILL PRODUCE GUSTY WEST WINDS STATEWIDE THIS AFTERNOON. VIZ AND CIGS VFR STATEWIDE THROUGH THE NEXT 24 HOURS. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 66 33 61 35 / 10 5 0 10 GALLUP.......................... 64 25 59 31 / 5 0 0 10 GRANTS.......................... 66 26 62 29 / 0 0 0 5 GLENWOOD........................ 74 37 72 36 / 0 0 0 5 CHAMA........................... 53 21 48 23 / 10 10 5 20 LOS ALAMOS...................... 61 29 57 32 / 0 0 0 10 RED RIVER....................... 49 23 47 23 / 10 10 5 20 TAOS............................ 61 24 56 28 / 5 5 0 10 SANTA FE........................ 65 33 60 34 / 0 0 0 10 SANTA FE AIRPORT................ 67 33 61 34 / 0 0 0 5 ESPANOLA........................ 70 32 66 35 / 0 0 0 10 ALBUQUERQUE HEIGHTS............. 71 41 67 41 / 0 0 0 5 ALBUQUERQUE VALLEY.............. 72 36 69 41 / 0 0 0 5 ALBUQUERQUE FOOTHILLS........... 70 39 66 40 / 0 0 0 5 ALBUQUERQUE WEST MESA........... 73 40 71 40 / 0 0 0 5 SOCORRO......................... 77 41 73 43 / 0 0 0 5 SANDIA PARK/CEDAR CREST......... 63 34 62 33 / 0 0 0 5 MORIARTY/ESTANCIA............... 68 35 64 37 / 0 0 0 5 CARRIZOZO....................... 74 40 70 41 / 0 0 0 0 RUIDOSO......................... 69 38 60 37 / 0 0 0 0 RATON........................... 64 30 61 30 / 5 10 5 10 LAS VEGAS....................... 66 34 58 31 / 0 0 0 10 ROY............................. 65 36 58 35 / 0 5 5 10 CLAYTON......................... 67 37 62 33 / 10 10 5 10 SANTA ROSA...................... 76 39 73 41 / 0 0 0 5 TUCUMCARI....................... 76 42 69 39 / 0 5 0 10 FORT SUMNER..................... 78 43 73 44 / 0 0 0 5 CLOVIS.......................... 77 44 71 42 / 0 0 0 5 PORTALES........................ 78 43 75 43 / 0 0 0 5 ROSWELL......................... 83 47 77 44 / 0 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101>109. WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ011. && 43/SHY
Hazardous weather outlook, Apr 7, 5:50 AM MDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 550 AM MDT MON APR 7 2008 NMZ001>021-026-081200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 550 AM MDT MON APR 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM NOON TO 8 PM TODAY FOR THE CENTRAL HIGH PLAINS AND ESTANCIA VALLEY. A RED FLAG WARNING IS ALSO IN EFFECT FOR ALL OF CENTRAL AND NORTH NEW MEXICO TODAY FOR THE SAME TIME PERIOD. LOW HUMIDITIES WILL COMBINE WITH STRONG WINDS IN THESE AREAS TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PLEASE REFER TO THE LATEST RED FLAG WARNING STATEMENT FROM THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS MAY AGAIN BE STRONG ENOUGH AND RELATIVE HUMIDITIES LOW ENOUGH TO CREATE CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF CENTRAL AND EAST CENTRAL NEW MEXICO AGAIN WEDNESDAY AND THURSDAY...ESPECIALLY IN THE AFTERNOON AND EARLY EVENING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:50 AM MDT | Wind Advisory | ABQ | 16 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.